×

zbMATH — the first resource for mathematics

The least squares solution of a class of generalized Sylvester-transpose matrix equations with the norm inequality constraint. (English) Zbl 1429.65087
Summary: In this paper, we present an iterative method for finding the least squares solution of a class of generalized Sylvester-transpose matrix equations with the norm inequality constraint. We prove that if the constrained matrix equations are consistent, the solution can be obtained within finite iterative steps in the absence of round-off errors; if constrained matrix equations are inconsistent, the least squares solution can be obtained within finite iterative steps in the absence of round-off errors. Finally, numerical examples are provided to illustrate the efficiency of the proposed method and testify the conclusions suggested in this paper.
MSC:
65F45 Numerical methods for matrix equations
15A24 Matrix equations and identities
Software:
GQTPAR; HSL-VF05
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Beik, FPA; Salkuyeh, DK, The coupled Sylvester-transpose matrix equations over generalized centro-symmetric matrices, Int. J. Comput. Math., 90, 1546-1566, (2013) · Zbl 1280.65039
[2] Bjerhammer, A., Rectangular reciprocal matrices with special reference to geodetic calculations, Kung. Tekn. Hogsk. Handl. Stockh., 45, 1-86, (1951)
[3] Chen, J.; Patton, R.; Zhang, H., Design unknown input observers and robust fault detection filter, Int. J. Control, 63, 85-105, (1996) · Zbl 0844.93020
[4] Dai, H., On the symmetric solutions of linear matrix equations, Linear Algebra Appl., 131, 1-7, (1990) · Zbl 0712.15009
[5] Dai, L.: Singular Control Systems. Springer, Berlin (1989) · Zbl 0669.93034
[6] Dehghan, M.; Hajarian, M., An iterative algorithm for the reflexive solutions of the generalized coupled Sylvester matrix equations and its optimal approximation, Appl. Math. Comput., 202, 571-588, (2008) · Zbl 1154.65023
[7] Dehghan, M.; Hajarian, M., The general coupled matrix equations over generalized bisymmetric matrices, Linear Algebra Appl., 432, 1531-1552, (2010) · Zbl 1187.65042
[8] Dehghan, M.; Hajarian, M., The generalized Sylvester matrix equations over the generalized bisymmetric and skew-symmetric matrices, Int. J. Syst. Sci., 43, 1580-1590, (2012) · Zbl 1308.65061
[9] Dehghan, M.; Hajarian, M., On the generalized bisymmetric and skew-symmetric solutions of the system of generalized Sylvester matrix equations, Linear Multilinear Algebra, 59, 1281-1309, (2011) · Zbl 1242.65075
[10] Dehghan, M.; Hajarian, M., Construction of an iterative method for solving generalized coupled Sylvester matrix equations, Trans. Inst. Meas. Control, 35, 961-970, (2013)
[11] Dehghan, M.; Hajarian, M., An iterative method for solving the generalized coupled Sylvester matrix equations over generalized bisymmetric matrices, Appl. Math. Modell., 34, 639-654, (2010) · Zbl 1185.65054
[12] Liu, AJ; Chen, GL, On the Hermitian positive definite solutions of nonlinear matrix equation \(X^s+\sum \limits _{i=1}^{m}A_i^*X^{-t_i}A_i=Q\), Appl. Math. Comput., 243, 950-959, (2014)
[13] Liu, A.J., Chen, G.L., Zhang, X.Y.: A new method for the bisymmetric minimum norm solution of the consistent matrix equations \(A_1XB_1=C_1, A_2XB_2=C_2\), J. Appl. Math., Vol. 2013, Article ID 125687, 6 pages · Zbl 1266.65070
[14] Dehghan, M.; Hajarian, M., The generalized centro-symmetric and least squares generalized centro-symmetric solutions of the matrix equation \(AYB + CY^TD = E\), Math. Methods Appl. Sci., 34, 1562-1579, (2011) · Zbl 1228.65066
[15] Ding, F.; Chen, T., Iterative least squares solutions of coupled Sylvester matrix equations, Systems Control Lett., 54, 95-107, (2005) · Zbl 1129.65306
[16] Ding, F.; Zhang, HM, Gradient-based iterative algorithm for a class of the coupled matrix equations related to control systems, IET Control Theory Appl., 8, 1588-1595, (2014)
[17] Duan, GR; Liu, GP, Complete parametric approach for eigenstrutture assignment in a class of second order linear systems, Automatica, 38, 725-729, (2002) · Zbl 1009.93036
[18] Duan, GR, The solution to the matrix equation \(AV + BW = EVJ + R\), Appl. Math. Lett., 17, 1197-1202, (2004) · Zbl 1065.15015
[19] Eric Chu, KW, Symmetric solutions of linear matrix equations by matrix decompositions, Linear Algebra Appl., 119, 35-50, (1989) · Zbl 0688.15003
[20] Fletcher, LR; Kuatsky, J.; Nichols, NK, Eigenstructure assignment in descriptor systems, IEEE Trans. Autom. Control, 31, 1138-1141, (1986) · Zbl 0608.93031
[21] Frank, PM, Fault diagnosis in dynamic systems using analytical and knowledge-based redundancy—a survey and some new results, Automatica, 26, 459-474, (1990) · Zbl 0713.93052
[22] Gould, NIM; Lucidi, S.; Roma, M.; Toint, PL, Solving the trust-region subproblem using the Lanczos method, SIAM J. Optim., 9, 504-525, (1999) · Zbl 1047.90510
[23] Hajarian, M., Solving the general Sylvester discrete-time periodic matrix equations via the gradient based iterative method, Appl. Math. Lett., 52, 87-95, (2016) · Zbl 1330.65065
[24] Hajarian, M., Gradient based iterative algorithm to solve general coupled discrete-time periodic matrix equations over generalized reflexive matrices, Math. Model. Anal., 21, 533-549, (2016)
[25] Hajarian, M., Extending the CGLS algorithm for least squares solutions of the generalized Sylvester-transpose matrix equations, J. Frankl. I, 353, 1168-1185, (2016) · Zbl 1336.93061
[26] Hajarian, M., New finite algorithm for solving the generalized nonhomogeneous Yakubovich-transpose matrix equation, Asian J. Control, 19, 164-172, (2017) · Zbl 1364.65096
[27] Hajarian, M., Generalized conjugate direction algorithm for solving the general coupled matrix equations over symmetric matrices, Numer. Algorithms, 73, 591-609, (2016) · Zbl 1408.65019
[28] Hajarian, M., Least squares solution of the linear operator equation, J. Optim. Theory Appl., 170, 205-219, (2016) · Zbl 1350.65032
[29] Hajarian, M., Matrix iterative methods for solving the Sylvester-transpose and periodic Sylvester matrix equations, J. Frankl. I, 350, 3328-3341, (2013) · Zbl 1293.93289
[30] Hajarian, M., Matrix form of the CGS method for solving general coupled matrix equations, Appl. Math. Lett., 34, 37-42, (2014) · Zbl 1314.65064
[31] Hajarian, M., Developing BiCG and BiCR methods to solve generalized Sylvester-transpose matrix equations, Int. J. Autom. Comput., 11, 25-29, (2014)
[32] Hajarian, M., Developing BiCOR and CORS methods for coupled Sylvester-transpose and periodic Sylvester matrix equations, Appl. Math. Modell., 39, 6073-6084, (2015)
[33] Hajarian, M., Matrix GPBiCG algorithms for solving the general coupled matrix equations, IET Control Theory Appl., 9, 74-81, (2015)
[34] Hajarian, M., The generalized QMRCGSTAB algorithm for solving Sylvester-transpose matrix equations, Appl. Math. Lett., 26, 1013-1017, (2013) · Zbl 1308.65062
[35] Henk Don, FJ, On the symmetric solution of a linear matrix equation, Linear Algebra Appl., 93, 1-7, (1988) · Zbl 0622.15001
[36] Hestenes, MR; Stiefel, E., Methods of conjugate gradients for solving linear systems, J. Res. Nat. Bur. Stds., 49, 409-436, (1952) · Zbl 0048.09901
[37] Horn, R.A., Johnson, C.R.: Topics in Matrix Analysis. Cambridge University Press, New York (1991) · Zbl 0729.15001
[38] Huang, BH; Ma, CF, Symmetric least squares solution of a class of Sylvester matrix equations via MINIRES algorithm, J. Frankl. I, 354, 6381-6404, (2017) · Zbl 1373.93116
[39] Huang, BH; Ma, CF, Extending GCR Algorithm for the least squares solutions on a class of Sylvester matrix equations, Numer. Math. Theor. Methods Appl., 11, 138-157, (2018) · Zbl 1413.65137
[40] Huang, BH; Ma, CF, An iterative algorithm for the least Frobenius norm Hermitian and generalized skew Hamiltonian solutions of the generalized coupled Sylvester-conjugate matrix equations, Numer. Algorithms, 78, 1271-1301, (2018) · Zbl 1445.15010
[41] Huang, BH; Ma, CF, On the least squares generalized Hamiltonian solution of generalized coupled Sylvester-conjugate matrix equations, Comput. Math. Appl., 74, 532-555, (2017) · Zbl 1390.15050
[42] Huang, N.; Ma, CF, The iteration solution of matrix equation \(AXB=C\) subject to a linear matrix inequality constraint, Abs. Appl. Anal., 2014, 1-9, (2014)
[43] Ke, YF; Ma, CF, An alternating direction method for a class of Sylvester matrix equations with linear matrix inequality constraint, Numer. Funct. Anal. Opt., 39, 257-275, (2018) · Zbl 1392.65058
[44] Kwon, BH; Youn, MJ, Eigenvalue-generalized eigenvector assignment by output feedback, IEEE Trans. Autom. Control, 32, 417-421, (1987) · Zbl 0611.93030
[45] Li, H.; Gao, Z.; Zhao, D., Least squares solutions of the matrix equation \(AXB + CYD = E\) with the least norm for symmetric arrowhead matrices, Appl. Math. Comput., 226, 719-724, (2014) · Zbl 1354.15010
[46] Li, JF; Peng, ZY; Peng, JJ, Bisymmetric solution of the matrix equation \(AX=B\) under a matrix inequality constraint, Math. Numer. Sin., 35, 137-150, (2013) · Zbl 1299.65077
[47] Li, JF; Li, W.; Huang, R., An efficient method for solving a matrix least squares problem over a matrix inequality constraint, Comput. Optim. Appl., 63, 393-423, (2016) · Zbl 1332.90188
[48] Li, JF; Li, W.; Peng, ZY, A hybrid algorithm for solving minimization problem over (\(R\),\(S\))-symmetric matrices with the matrix inequality constraint, Linear Multilinear Algebra, 63, 1049-1072, (2015) · Zbl 1318.65029
[49] Liang, KF; Liu, JZ, Iterative algorithms for the minimum-norm solution and the least-squares solution of the linear matrix equations \(A_1XB_1+C_1X^TD_1=E_1\), \(A_2XB_2+C_2X^TD_2=E_2\), Appl. Math. Comput., 218, 3166-3175, (2011) · Zbl 1250.65059
[50] Magnus, JR, L-structured matrices and linear matrix equation, Linear Multilinear Algebra Appl., 14, 67-88, (1983) · Zbl 0527.15006
[51] Moŕe, JJ; Sorensen, DC, Computing a trust region step, SIAM J. Sci. Stat. Comput., 4, 553-572, (1983) · Zbl 0551.65042
[52] Morris, GR; Odell, PL, Common solutions for n matrix equations with applications, J. Assoc. Comput. Mach., 15, 272-274, (1968) · Zbl 0157.22602
[53] Peng, JJ; Liao, AP, Algorithm for inequality-constrained least squares problems, Comput. Appl. Math., 36, 249-258, (2017) · Zbl 1359.15008
[54] Peng, ZY; Wang, L.; Peng, JJ, The solutions of matrix equation \(AX=B\) over a matrix inequality constraint, SIAM J. Matrix Anal. Appl., 33, 554-568, (2012) · Zbl 1252.65084
[55] Ramadan, MA; El-Danaf, TS; Bayoumi, AME, A relaxed gradient based algorithm for solving extended Sylvester-conjugate matrix equations, Asian J. Control, 16, 1-8, (2014) · Zbl 1305.93072
[56] Rojas, M.; Sorensen, DC, A trust-region approach to the regularization of large-scale discrete forms of ill-posed problems, SIAM J. Sci. Comput., 23, 1842-1860, (2002) · Zbl 1006.86004
[57] Song, C.; Wang, XD; Feng, J.; Zhao, JL, Parametric solutions to the generalized discrete Yakubovich-transpose matrix equation, Asian J. Control, 16, 1133-1140, (2014) · Zbl 1300.93111
[58] Tian, ZL; Tian, MY; Gu, CQ; Hao, XN, An accelerated Jacobi-gradient based iterative algorithm for solving Sylvester matrix equations, Filomat, 31, 2381-2390, (2017)
[59] Tsui, CC, New approach to robust observer design, Int. J. Control, 47, 745-751, (1988) · Zbl 0636.93030
[60] Wang, QW; Sun, JH; Li, SZ, Consistency for bi(skew)symmetric solutions to systems of generalized Sylvester equations over a finite central algebra, Linear Algebra Appl., 353, 169-182, (2002) · Zbl 1004.15017
[61] Wu, AG; Duan, GR; Fu, YM; Wu, WJ, Finite iterative algorithms for the generalized Sylvester-conjugate matrix equation \(AX + BY = EXF + S\), Computing, 89, 147-170, (2010) · Zbl 1226.65035
[62] Xie, DX; Xu, AB; Peng, ZY, Least squares symmetric solution to the matrix equation \(AXB=C\) with the norm inequality constraint, Int. J. Comput. Math., 93, 1564-1578, (2016) · Zbl 1360.65131
[63] Xie, L.; Liu, YJ; Yang, HZ, Gradient based and least squares based iterative algorithms for matrix equations \(AXB + CX^TD = F\), Appl. Math. Comput., 217, 2191-2199, (2010) · Zbl 1210.65097
[64] Xie, YJ; Ma, CF, The accelerated gradient based iterative algorithm for solving a class of generalized Sylvester-transpose matrix equation, Appl. Math. Comput., 273, 1257-1269, (2016)
[65] Yang, C.; Liu, J.; Liu, Y., Solutions of the generalized Sylvester matrix equation and the application in eigenstructure assignment, Asian J. Control, 14, 1669-1675, (2012) · Zbl 1303.93090
[66] Yuan, YX, Least squares solutions of matrix equation \(AXB=E\), \(CXD=F\), J. East China Shipbuild. Inst., 18, 29-31, (2004) · Zbl 1098.15009
[67] Zhang, HM; Ding, F., Iterative algorithms for \(X+A^TX^{-1}A =I\) by using the hierarchical identification principle, J. Frankl. I, 353, 1132-1146, (2016) · Zbl 1336.93066
[68] Liu, AJ; Chen, GL, On the Hermitian positive definite solutions of nonlinear matrix equation \(X^s+\sum \limits_{i=1}^{m}A_i^*X^{-t_i}A_i=Q\), Appl. Math. Comput., 243, 950-959, (2014)
[69] Liu, A.J. L., Chen G.L., Zhang X.Y.: A new method for the bisymmetric minimum norm solution of the consistent matrix equations\(A_1XB_1=C_1, A_2XB_2=C_2\). J. Appl. Math., 125687 (2013) · Zbl 1266.65070
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.